Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 9, NWS Billings, MT

February 19, 20144 counties in Montana

NWS Billings, MT issued this high wind warning at Feb 19, 2014, 3:43 AM MST for 4 counties in Montana. It took effect at Feb 19, 2014, 8:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2014, 3:43 AM MST (10:43 UTC)
In effect from
Feb 19, 2014, 8:00 AM MST
Expired
Feb 19, 2014, 5:35 PM MST
In force
10 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Musselshell County, MT, Stillwater County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 64 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 11:45 AM MSTNON-TSTM WND GST 585 W Harlowton, MTUPPER MUSSELSHELL AGRIMET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS75 KBYZ 191043
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
343 AM MST WED FEB 19 2014

MTZ028-029-042-063-200400-
/O.UPG.KBYZ.HW.A.0005.140219T1300Z-140220T0400Z/
/O.NEW.KBYZ.HW.W.0009.140219T1500Z-140220T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-GOLDEN VALLEY-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...RYEGATE...
LAVINA...JUDITH GAP
343 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* TIMING...WEST WINDS WILL BECOME STRONG THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO DECREASE
  THIS EVENING.

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE
  AREA...INCLUDING HIGHWAY 191. TRAVELERS SHOULD USE
  CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ034-035-200400-
/O.UPG.KBYZ.HW.A.0005.140219T1300Z-140220T0400Z/
/O.NEW.KBYZ.HW.W.0009.140219T1800Z-140220T0400Z/
NORTHERN STILLWATER-YELLOWSTONE-
INCLUDING THE CITIES OF...COLUMBUS...ABSAROKEE...BILLINGS
343 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST
THIS EVENING.  

* TIMING...WEST WINDS WILL BECOME STRONG BY LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO DECREASE
  THIS EVENING.

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA.
  TRAVELERS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES. LOOSE OBJECTS COULD BE EASILY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-200400-
/O.NEW.KBYZ.HW.W.0009.140219T1500Z-140220T0400Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
343 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* TIMING...WEST WINDS WILL BECOME STRONG THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON. EXPECT THE WINDS TO DECREASE THIS
  EVENING.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ALONG HIGHWAY 191.
  TRAVELERS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES.

* WINDS...WEST WINDS 35 TO 50 MPH WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-191300-
/O.CON.KBYZ.WI.Y.0014.000000T0000Z-140219T1300Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
343 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...STRONG SOUTHWEST WINDS WILL DECREASE LATER THIS
  MORNING.

* OBSERVED WIND SPEEDS...35 TO 50 MPH WITH GUSTS TO 70 MPH EARLY THIS
  MORNING. THESE WINDS WILL DECREASE LATER THIS MORNING. 

* IMPACTS...EXPECT STRONG CROSS WINDS ON INTERSTATE 90 FROM
  LIVINGSTON TO SPRINGDALE...AS WELL AS ON ROADS NEAR NYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
320 
WWUS75 KBYZ 191248
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
548 AM MST WED FEB 19 2014

MTZ065-066-191400-
/O.CAN.KBYZ.WI.Y.0014.000000T0000Z-140219T1300Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
548 AM MST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SHIFTED TO THE WEST AND DECREASED OVER LIVINGSTON EARLY
THIS MORNING. WINDS WILL DECREASE OVER THE BEARTOOTH FOOTHILLS
BY 800 AM MST. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

MTZ028-029-041-042-063-200400-
/O.CON.KBYZ.HW.W.0009.140219T1500Z-140220T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN SWEET GRASS-GOLDEN VALLEY-
JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...BIG TIMBER...
RYEGATE...LAVINA...JUDITH GAP
548 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...WEST WINDS WILL BECOME STRONG THIS MORNING AND 
  CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO DECREASE 
  THIS EVENING. 

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA... 
  INCLUDING HIGHWAY 191. TRAVELERS SHOULD USE CAUTION... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ034-035-200400-
/O.CON.KBYZ.HW.W.0009.140219T1800Z-140220T0400Z/
NORTHERN STILLWATER-YELLOWSTONE-
INCLUDING THE CITIES OF...COLUMBUS...ABSAROKEE...BILLINGS
548 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

* TIMING...WEST WINDS WILL BECOME STRONG BY LATE THIS MORNING 
  AND CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO 
  DECREASE THIS EVENING. 

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA. 
  TRAVELERS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH 
  PROFILE VEHICLES. LOOSE OBJECTS COULD BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
115 
WWUS75 KBYZ 191554
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
854 AM MST WED FEB 19 2014

MTZ028-029-041-042-063-200400-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-140220T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN SWEET GRASS-GOLDEN VALLEY-
JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...BIG TIMBER...
RYEGATE...LAVINA...JUDITH GAP
854 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...WEST WINDS WILL BECOME STRONG THIS MORNING AND 
  CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO DECREASE 
  THIS EVENING. 

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA... 
  INCLUDING HIGHWAY 191. TRAVELERS SHOULD USE CAUTION... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ034-035-200400-
/O.CON.KBYZ.HW.W.0009.140219T1800Z-140220T0400Z/
NORTHERN STILLWATER-YELLOWSTONE-
INCLUDING THE CITIES OF...COLUMBUS...ABSAROKEE...BILLINGS
854 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...WEST WINDS WILL BECOME STRONG BY LATE THIS MORNING 
  AND CONTINUE THROUGH THE AFTERNOON. EXPECT THE WINDS TO 
  DECREASE THIS EVENING. 

* WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA. 
  TRAVELERS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH 
  PROFILE VEHICLES. LOOSE OBJECTS COULD BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
625 
WWUS75 KBYZ 192122
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
222 PM MST WED FEB 19 2014

MTZ028-029-041-042-063-200400-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-140220T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN SWEET GRASS-GOLDEN VALLEY-
JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...BIG TIMBER...
RYEGATE...LAVINA...JUDITH GAP
222 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...STRONG WEST WINDS WILL CONTINUE INTO EARLY THIS
  EVENING. 

* WIND SPEEDS...SUSTAINED WINDS NEAR 40 MPH WITH GUSTS AROUND 58
  MPH HAVE BEEN REPORTED THIS AFTERNOON. EXPECT WINDS OF 30 TO 45
  MPH WITH GUSTS TO AROUND 60 MPH TO CONTINUE INTO THIS EVENING. 

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA... 
  INCLUDING HIGHWAY 191. TRAVELERS SHOULD USE CAUTION... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ034-035-200400-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-140220T0400Z/
NORTHERN STILLWATER-YELLOWSTONE-
INCLUDING THE CITIES OF...COLUMBUS...ABSAROKEE...BILLINGS
222 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...STRONG WEST WINDS WILL CONTINUE INTO EARLY THIS
  EVENING. 

* WIND SPEEDS...SUSTAINED WINDS NEAR 40 MPH WITH GUSTS AROUND 58
  MPH HAVE BEEN REPORTED THIS AFTERNOON. EXPECT WINDS OF 30 TO 45
  MPH WITH GUSTS TO AROUND 60 MPH TO CONTINUE INTO THIS EVENING. 

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS THE AREA. 
  TRAVELERS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH 
  PROFILE VEHICLES. LOOSE OBJECTS COULD BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
648 
WWUS75 KBYZ 200035
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
535 PM MST WED FEB 19 2014

MTZ028-029-034-035-041-042-063-200145-
/O.CAN.KBYZ.HW.W.0009.000000T0000Z-140220T0400Z/
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
NORTHERN SWEET GRASS-GOLDEN VALLEY-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...COLUMBUS...
ABSAROKEE...BILLINGS...BIG TIMBER...RYEGATE...LAVINA...JUDITH GAP
535 PM MST WED FEB 19 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE WEAKENED BELOW WARNING CRITERIA...THEREFORE THE
WARNING HAS BEEN CANCELLED. WEST WINDS CONTINUE TO GUST TO 35 TO
45 MPH AT THIS TIME...BUT WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 19, 3:15 AM MST, 28 minutes earlier.

Area forecast discussion, Feb 19, 3:15 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
315 AM MST WED FEB 19 2014

.SHORT TERM...VALID FOR TDY AND THU...

COLD FRONT WAS THROUGH KBTM AT 09Z PER PRESSURE RISES AND WIND
SHIFT TO THE NW. BAND OF SNOW WAS PRECEDING THE FRONT AS SEEN ON
RADAR THIS MORNING...AND MOVING SE TOWARD THE FORECAST AREA. IT
WAS ALSO SNOWING OVER THE WESTERN MOUNTAINS...AND NYE REPORTED
THAT SNOW HAD STARTED RECENTLY AS WELL. AS FOR WINDS...THEY WERE
MEETING ADVISORY CRITERIA AT BOTH KLVM AND NYE. ONE OF THE KLVM
STATIONS WAS REPORTING OCCASIONAL SUSTAINED WINDS AT 50 MPH...BUT
OVERALL THE ADVISORY WAS HANDLING THE SITUATION WELL. A SHORTWAVE
WILL HELP THE COLD FRONT REACH THE AREA AROUND 12Z ACCOMPANIED BY
A STRONG BAND OF FRONTOGENESIS. UNSTABLE AIRMASS WILL SUPPORT SOME
GOOD SNOW SHOWERS AS THE FRONT QUICKLY MOVES SE. BY 18Z MODELS HAD
THE FRONT AND FRONTOGENESIS BAND OVER THE SOUTHERN TIER OF
ZONES...AND BY 00Z...SOME PRECIPITATION WILL BE LINGERING OVER SE
MT AND SHERIDAN COUNTY. THE POPS TODAY WERE IN GOOD SHAPE. EXPECT
SEVERAL INCHES OF MOUNTAIN SNOW...ALONG WITH AN INCH OR TWO OF
ACCUMULATION ALONG THE SOUTHERN TIER.

MODEL BUFKIT SOUNDINGS AGREED ON STRONG DEEP SUBSIDENCE BEHIND THE
FRONT THIS AFTERNOON. ENSEMBLE SITUATIONAL AWARENESS TABLES
SUPPORTED ANOMALOUSLY HIGH 700 AND 850 MB WINDS AGAIN TODAY. BASED
ON THE DATA...EXPECT HIGH WINDS TO OCCUR OVER YELLOWSTONE COUNTY N
AND W...EXCLUDING PARK COUNTY. LOCAL STUDIES SUPPORTED HIGH WINDS
AT BIG TIMBER AS WELL. WILL START THE WARNING AT 15Z OVER THE NW
ZONES AND NORTHERN SWEET GRASS...AND AT 18Z OVER NORTHERN
STILLWATER AND YELLOWSTONE. THE GUSTY WINDS WILL DIMINISH THIS
EVENING AS MIXING COMES TO AN END. MADE ONLY MINOR TEMPERATURE
ADJUSTMENTS TODAY. EXPECT THE WARMEST READINGS THIS MORNING AHEAD
OF THE FRONT.

SHORTWAVE ENERGY WILL SWING SE THROUGH THE E ZONES TONIGHT
BRINGING A CHANCE OF SNOW SHOWERS FROM KBIL E. CHANCES FOR SNOW
WILL CONTINUE OVER AND NEAR THE MOUNTAINS AS SHOTS OF PACIFIC
MOISTURE CONTINUE TO MOVE INTO THE REGION. NW FLOW WITH CHANNELED
VORTICITY WILL OVERTAKE THE AREA THU AFTERNOON THROUGH THU NIGHT.
KEPT SOME MORNING POPS IN THE E FOR THE DEPARTING WAVE. MOISTURE
WILL INCREASE OVER THE AREA WITH THE ENERGY IN THE NW FLOW THU
AFTERNOON AND THU NIGHT SUPPORTING CHANCES FOR SNOW SHOWERS.
MOUNTAIN SNOW WILL BE LIKELY DURING THIS PERIOD AS WELL. RAISED
TEMPERATURES SLIGHTLY ON THU DUE TO EXPECTED MIXING. ARTHUR

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

FLOW ALOFT TURNS CYCLONIC ON FRIDAY AND COLDER AIR MOVES INTO THE
REGION. TRUE ARCTIC FRONT DOES NOT REACH SOUTHERN MONTANA UNTIL
LATE FRIDAY NIGHT BUT SHOWER ACTIVITY AND LOWER HEIGHTS WILL KEEP
FRIDAY TEMPERATURES IN THE 30S. LOOKS LIKE FRIDAY NIGHT INTO
SATURDAY WILL BE A GOOD PERIOD FOR SNOWFALL AS ARCTIC PUSH WITH
MOISTURE OVERRUNNING THE BOUNDARY SHOULD EASILY PRODUCE SNOW.
SATURDAY NIGHT AND SUNDAY LOOK TO HAVE UPSLOPE LIGHTEN A BIT BUT
STILL FALLING TEMPERATURES AND MODELS HINT AT ARCTIC GETTING TOO
DEEP BUT THATS NOT IN AGREEMENT FROM RUN TO RUN OR BETWEEN GFS AND
ECMWF SO SEE NO REASON TO FULLY SHUT DOWN THE SNOW.

PRETTY CONFIDENT THROUGH THE EXTENDED COLDER TEMPERATURES ARE
LOCKED IN BUT HOW COLD WILL BE DEPENDENT ON SNOW COVER AND PERIODS
OF CLEAR SKIES AT NIGHT TO PERMIT RADIATIONAL COOLING.
PRECIPITATION FOR MONDAY AND BEYOND IS NOT AS HIGH CONFIDENCE AS
MODELS EITHER CUT OFF MOISTURE TAP OR GENERATE SOME KLONDIKE
CHINOOKING OR MAKE THE ARCTIC AIR TOO DEEP. REGARDLESS OF THE
DETAILS WINTER WILL BE BACK AND STICKING AROUND AND THAT IS THE
SCREAMING MESSAGE ALONG WITH EXPECTATION FOR ACCUMULATING
SNOWFALL. BORSUM

&&

.AVIATION...

IT WILL BE WINDY ACROSS THE REGION WITH MANY LOCATIONS SEEING WIND
GUSTS OF 35KT AND AREAS WEST OF KBIL SEEING WIND GUSTS TO 50KT.
A BAND OF SHOWERS WILL MOVE THROUGH THE AREA FROM WEST TO EAST
THIS MORNING BRINGING A PERIOD OF IFR CONDITIONS IN SNOW SHOWERS.
EXPECT IMPROVING CONDITIONS BEHIND THIS BAND. THIS BAND SHOULD
REACH KLVM AROUND 13Z AND KBIL AROUND 15Z AND KSHR AND KMLS AROUND
18Z. MOUNTAINS WILL SEE OBSCURATIONS THOUGH THE DAY. BORSUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY THU     FRI     SAT     SUN     MON     TUE
-------------------------------------------------------
BIL 042 025/041 025/034 014/027 012/023 005/019 000/025
    3/J 22/W    34/W    43/S    44/S    66/S    11/B
LVM 041 020/036 022/031 010/028 009/026 006/022 002/031
    6/J 24/J    54/J    34/S    44/S    66/S    21/B
HDN 045 022/040 023/032 012/027 011/023 006/017 902/026
    4/J 22/J    44/J    43/S    34/S    46/S    11/U
MLS 043 020/039 022/029 010/023 006/019 001/015 002/023
    3/J 32/J    33/J    32/S    22/S    22/S    11/B
4BQ 044 021/040 024/030 014/025 011/023 006/017 000/025
    5/J 32/J    43/J    32/S    33/S    33/S    11/B
BHK 044 016/033 017/024 005/019 003/013 902/012 903/020
    3/J 32/J    43/J    32/S    22/S    22/S    10/U
SHR 044 018/036 018/031 010/027 010/026 008/019 002/029
    6/W 12/J    35/J    53/S    44/S    54/S    22/J

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
      MST THIS EVENING FOR ZONES 28-29-41-42-63.
     HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
      MST THIS EVENING FOR ZONES 34-35.
     WIND ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING FOR
      ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Feb 18, 3:19 PM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
319 PM MST TUE FEB 18 2014

MTZ028>042-056>058-063>068-WYZ098-099-192230-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
319 PM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

STRONG SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70 MPH
WILL IMPACT THE LIVINGSTON...BIG TIMBER AND NYE AREAS. TRAVELERS
SHOULD BE PREPARED FOR STRONG CROSSWINDS ON I-90 FROM LIVINGSTON
TO BIG TIMBER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SHIFT IN THE WEATHER PATTERN IS ANTICIPATED BY FRIDAY INTO
EARLY NEXT WEEK. MUCH COLDER AIR WILL ARRIVE BY SUNDAY INTO MONDAY
ALONG WITH THE POTENTIAL FOR ACCUMULATING SNOW. THE BEST CHANCES
FOR HEAVIER SNOW POTENTIAL SUNDAY INTO MONDAY WILL MAINLY BE ALONG
AND WEST OF A SHERIDAN- BILLINGS-ROUNDUP LINE. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE TEENS WITH LOWS IN THE SINGLE DIGITS
SUNDAY AND MONDAY. THOSE WITH TRAVEL PLANS...AS WELL AS...CALVING
INTERESTS SHOULD MONITOR OUR LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.